MAUDE Adverse Event Report: SYNTHES GMBH HANDLE/ LARGE WITH QUICK COUPLING; TAP, BONE

SYNTHES GMBH HANDLE/ LARGE WITH QUICK COUPLING; TAP, BONE
Model Number 03.010.516
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent open reduction internal fixation (orif) surgery with the femoral neck system (fns) implants.After the surgery, revision surgery was completed on (b)(6) 2022, due to the bone union failure, femoral neck shortening and pain.In this revision surgery, the surgeon had difficulty removing the fns implants.A handle/large with quick coupling and at25 stardrive¿ screwdriver shaft was used to remove the fns implants, but the implants could not be removed due to the distal screw being fixed firmly.Another company¿s screwdriver was used for the removal, and the screwdriver tip became stripped.It was suggested to use the insertion handle with force and attempt removal, but the surgeon chose to use a carbide drill.The plate came off, but the tip of screw remained in the bone.Another company's instrument was used, and residual fragments could be removed.The removal of implant for delayed union of femoral neck fracture and artificial head replacement were completed successfully without any surgical delay.This (b)(4) is linked to (b)(4) which reports about the bone union failure, femoral neck shortening and pain which occurred after the first surgery.(b)(4) reports about the event which occurred in the revision surgery.This is report 2 of 3 for (b)(4).This report is for a handle/large with quick coupling.

Brand Name
HANDLE/ LARGE WITH QUICK COUPLING
Common Device Name
TAP, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14028054
Report Number8030965-2022-02222
Device Sequence Number14115212
Product Code HWX
UDI-Device Identifier10886982069290
UDI-Public(01)10886982069290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.516
Device Catalogue Number03.010.516
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR Ø5 SELF-TAP L42 TAN; SCRDRIVERSHAFT T25 L241
Patient SexUnknown